Texas, 2006

Wildfire in Texas, April 6 to 7, 2006

April 6 to 7, 2006 · NWS AMA · 1 event in 1 county or zone

A wildfire eight miles north of Clarendon burned five thousand acres and destroyed two outbuildings. There were no reports of injuries.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$14,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

A wildfire eight miles north of Clarendon burned five thousand acres and destroyed two outbuildings. There were no reports of injuries.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at Apr 6, 2:15 PM CST, 15 minutes earlier.

Area forecast discussion, Apr 6, 2:15 PM CST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
315 PM CDT THU APR 6 2006

.DISCUSSION...
VERY BUSY DAY WITH SEVERAL WILDFIRES BEING BATTLED ACROSS THE
TX PNHDL.  INTENSE CLOSED UPPER LOW OVER SWRN KS HAS VERY COLD
H5 TEMPERATURES MOVING INTO NWRN ZONES...WHERE DRY LIGHTNING AND
HIGH-BASED DOWNDRAFTS WILL AGGREVATE FIRE DANGER FURTHER.  WILL KEEP
EXISTING HIGH WIND WARNING/WIND ADZY GOING THRU THE EVE.

SECONDARY FRONT MOVES THRU AREA FRI MRNG...SHIFTING WINDS TO N...
WITH BREEZY TO WINDY CONDITIONS EXPECTED.  THE GOOD NEWS IS THAT
WINDS SHOULD DIMINISH FRI EVE...WITH MUCH LIGHTER SPEEDS EXPECTED
ON SAT.  WINDS RETURN TO SELY SAT AFTN AS SFC HIGH MOVES EAST OF
FCST AREA AND LEE TROF BEGINS TO SET UP.

MODERATE TO BREEZY CONDITIONS EXPECTED MON AND TUE.  FIRE DANGER WILL
NEED TO BE ASSESSED IF DWPTS FALL FURTHER THAN CURRENTLY FCST.  NEW
GFS CONTINUES IDEA OF BRINGING WEAK CDFNT INTO FCST AREA WED MRNG.
NO PCPN IN FCST.

COCKRELL

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                42  62  33  66 /   0   0   0   0
BEAVER OK                  43  55  28  64 /  10  20   0   0
BOISE CITY OK              37  55  27  65 /   0  10   0   0
BORGER TX                  43  60  32  64 /   0  10   0   0
BOYS RANCH TX              43  64  34  69 /   0   0   0   0
CANYON TX                  43  67  35  69 /   0   0   0   0
CLARENDON TX               47  66  35  67 /   0   0   0   0
DALHART TX                 39  57  29  67 /   0   0   0   0
GUYMON OK                  43  55  32  64 /   0  20   0   0
HEREFORD TX                42  66  34  68 /   0   0   0   0
LIPSCOMB TX                46  59  32  64 /   0  20   0   0
PAMPA TX                   44  61  32  63 /   0  10   0   0
SHAMROCK TX                47  68  36  67 /   0  10   0   0
WELLINGTON TX              50  72  38  69 /   0   0   0   0

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING UNTIL 10 PM THURSDAY FOR THE FOLLOWING ZONES:
     BEAVER...CIMARRON...AND TEXAS.

     WIND ADVISORY UNTIL 9 PM THURSDAY FOR THE FOLLOWING ZONES:
     BEAVER...CIMARRON...AND TEXAS.

TX...RED FLAG WARNING UNTIL 10 PM THURSDAY FOR THE FOLLOWING ZONES:
     ARMSTRONG...CARSON...COLLINGSWORTH...DALLAM...DEAF SMITH...
     DONLEY...GRAY...HANSFORD...HARTLEY...HEMPHILL...
     HUTCHINSON...LIPSCOMB...MOORE...OCHILTREE...OLDHAM...
     POTTER...RANDALL...ROBERTS...SHERMAN...AND WHEELER.

     WIND ADVISORY UNTIL 9 PM THURSDAY FOR THE FOLLOWING ZONES:
     DALLAM...HANSFORD...HARTLEY...HEMPHILL...HUTCHINSON...
     LIPSCOMB...MOORE...OCHILTREE...ROBERTS...AND SHERMAN.

     HIGH WIND WARNING UNTIL 9 PM THURSDAY FOR THE FOLLOWING ZONES:
     ARMSTRONG...CARSON...COLLINGSWORTH...DEAF SMITH...DONLEY...
     GRAY...OLDHAM...POTTER...RANDALL...AND WHEELER.

&&

10/03
Hazardous weather outlook, Apr 6, 12:00 PM CST, 2 hours 30 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
100 PM CDT THU APR 6 2006

OKZ001>003-TXZ001>020-071100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
100 PM CDT THU APR 6 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

THERE IS AN EXTREMELY HIGH FIRE DANGER THROUGH MID EVENING ACROSS ALL
OF THE TEXAS AND OKLAHOMA PANHANDLES. VERY STRONG WEST WINDS OF 30 TO
45 MPH WITH GUSTS TO 50 AND 60 MPH WILL AFFECT THE PANHANDLES WITH
RELATIVE HUMIDITY VALUES OF 5 TO 15 PERCENT. A RED FLAG WARNING
IS IN EFFECT. A WIND ADVISORY IS IN EFFECT FOR THE OKLAHOMA
PANHANDLE AND THE NORTHERN TEXAS PANHANDLE. A HIGH WIND WARNING
IS IN EFFECT FOR THE SOUTHERN TEXAS PANHANDLE.

.DAYS TWO THROUGH SEVEN...

A HIGH FIRE DANGER IS EXPECTED AGAIN ON SUNDAY...MONDAY...
AND TUESDAY...MAINLY ACROSS THE WESTERN PORTIONS OF THE PANHANDLES.

.SPOTTER INFORMATION STATEMENT...

FIREFIGHTERS AND EMERGENCY RESPONDERS ACROSS ALL OF THE OKLAHOMA
AND TEXAS PANHANDLES SHOULD PREPARE FOR THE POSSIBILITY OF
DANGEROUS WILDFIRE SPREAD THROUGH MID EVENING. PREPARATIONS SHOULD
ALSO BE MADE FOR INCREASED FIRE DANGER AGAIN ON SUNDAY...MONDAY...AND
TUESDAY.

HENNIG

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Donley

When
April 6, 2:30 PM CST to April 7, 8:00 PM CST
Where
Donley forecast zone
Property damage
$14,000
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
34.965, -100.814 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5503651.